Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 357, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 2, 2005, 6:18 PM MDT for Adams County, Bowman County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2005, 6:18 PM MDT (00:18 UTC)
- Expired
- Sep 2, 2005, 7:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Adams County, ND, Bowman County, ND
The radar
The Bismarck radar (KBIS), 189 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:30 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 2, 1:30 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT FRI SEP 2 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A DIRTY UPPER RIDGE IS IN PLACE OVER WESTERN ND. SHOWERS AND THUNDERSTORMS IN SOUTH CENTRAL ND ARE MOVING SLOWLY EAST AND ALSO EXPANDING NORTHWARD LATE THIS AFTERNOON. THEY ARE LIKELY TO CONTINUE THROUGH THE EARLY EVENING. THE RIDGE WILL MOVE EAST SATURDAY AND THE UPPER FLOW WILL BE SOUTHEAST BY SUNDAY MORNING. A FRONTAL SYSTEM WILL THEN ENTER WESTERN ND SUNDAY. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION SUNDAY NIGHT AND MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... CHANGES WERE MADE TO THE FORECAST TO ACCOMODATE A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA THURSDAY AND FRIDAY. WINDS WERE SHIFTED TO THE NORTHWEST BEHIND THE FRONT. AN AREA OF SHOWERS AND THUNDERSTORMS WAS ALSO ADDED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM
Hazardous weather outlook, Sep 2, 3:48 AM MDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT FRI SEP 2 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
In the hours before
Local storm report, Sep 2, 12:55 PM MDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
155 PM CDT FRI SEP 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL ELGIN 46.40N 101.85W
09/02/2005 0.88 INCH GRANT ND TRAINED SPOTTER
LASTED 10 MINUTES...FROM 1235 PM MDT TO 1245 PM MDT.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:32 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 43 min |
| Sep 3, 12:33 AM MDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 57 min |
| Sep 3, 2:40 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Sep 3, 2:49 AM MDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 56 min |
| Sep 3, 3:11 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 64 min |
| Sep 3, 3:23 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 67 min |
| Sep 3, 4:12 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 33 min |
| Sep 3, 4:34 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.